I have just finished a 5 week course of steroids, and... - NRAS

NRAS
26,237 members30,076 posts

I have just finished a 5 week course of steroids, and I'm horrified that even after a short time I appear to have developed the moon face!!

Can anyone tell me if this will disappear and how long it takes?

6 Replies
oldestnewest

It should disappear after you have finished the steroids. I can't tell you how long it will be though. sylvi. x

Reply

Yes I agree with Sylvi it should go again. My brother had a really fat face when he was on steroids, went back to normal again over a few weeks once he had come off them.

Mary

Reply

Thanks for your answers. Just afraid I'd be like it forever!

Carolyn x

Reply

ii was on a high dose for two yrs and eventually lost the moon face ,so it will go ,you may not even notice it happen ,

Reply

Hi Chappy, I was on 12 weeks of steroids when I was first diagnosed, I didn't get the moon face initially but after about 6 weeks I suddenly noted my hamster-like appearance. It stayed for the duration of the steroids, and I started to refer to myself as looking like an orange on a cocktail stick, it did however thankfully go down within a few weeks of coming off. So don't panic! x

Reply

Thanks for that reassuring reply CptJen. It's strange that I didn't notice for a while and then like you I had the hamster look(very good description by the way!)

I now eagerly await its disappearance.

Reply